Adjust font size:
        

Site Search

The Hunger Project Bolen Report
Ohm Society
Untitled

Questions for Dr. Kennedy
Welcome to Ask Dr. Kennedy. We encourage you to post your comments and questions here. We look forward to challenging questions as they are an education for us as well as for you. Please consider the following guidelines when posting:

Ask Dr. Kennedy is an educational service. Any medical advice on which you act should come directly from your personal physician.
Mention of any commercial products for sale will be removed.
Do not enter your title or message in ALL CAPS. If you do so, it will be removed.
Take care for your spelling, grammar, punctuation, and capitalization.
 
Losing the battle
Posted by: Rick
Date: February 2, 2002 12:42 AM

After 12 years of grabbing at any possible help, I was diagnosed with candida (Great Smokies test) and after 2 years on the diet and supplements I tested clear. I still felt just OK, and my MD tested me for mercury (Doctors' Data) and the test showed off the chart at 1390. I spent 8 more months on Captomer and then tested at 1.4. I currently eat only animal protein and fresh veggies, take DHA/EPA, Geneflora, and Atri-aloe (without it I am constipated), nothing else! I am very under weight and am feeling worse than ever. I feel dizzy most of the time with a tingling sensation all over. I did at least feel stable while I was on the Captomer and the anti-candida protocol, but now I feel like I am losing this battle. The MD I was seeing tested me for Growth Hormone, (I tested at 70), and she tried Deer Antler but I could not tolerate it (true with most supplements I try). I have spent 15 years going to about seven doctors and many other practitioners hoping for help, now I am in search again. Please help.



Edited 1 time(s). Last edit at November 29, 2007 6:43 AM by Dr. Kennedy.

RE: Losing the battle
Posted by: Ron Kennedy, M.D.
Date: February 2, 2002 1:28 AM

Tell me about your digestive function in regards to symptoms - gas, bloating, flatulence, loose stool, diarrhea, constipation, pain, etc., also any upper GI symptoms such as acid reflux, gas, etc. Also, how is your blood pressure? What is your age?

RE: Losing the battle
Posted by: Rick
Date: February 4, 2002 5:17 PM

After finishing the candida problem, I rarely have gas, flatulance or pain. The only symptom with my digestive function is that if I miss a day of taking Atri-Aloe Lax, I am completly constipated. My blood pressure just checked at perfect and I am 46 years old.



Edited 1 time(s). Last edit at November 29, 2007 6:44 AM by Dr. Kennedy.

RE: Losing the battle
Posted by: Ron Kennedy, M.D.
Date: February 4, 2002 7:30 PM

Two possibilities come to mind in such a case. One is that the gut is depressed. The other is that the gut wall is infected. Or, perhaps both. The gut operates on the same neurotransmitters, approximately, as the brain. If serotonin is low, the gut will will be slow (constipated). The antidote to that is 5-hydroxytryptophan (5-HTP) 50-200 mg. per day. Usually if the gut is depressed, so is the brain and the 5-HTP will help one's mood as well. If that does not completely clear up a case of constipation and if the constipation is constant even in the face of sufficient intake of water, then we are left with the probability of gut wall infection. This is almost always a clinical diagnosis of exclusion - that is to say there is no other likely explanation. I have found the SanPharma and Pekana remedies to be the only effective treatment for gut wall infection. Finding a practitioner in your area who is skilled with these remedies may be a challenge.



Edited 1 time(s). Last edit at November 29, 2007 6:45 AM by Dr. Kennedy.

RE: Losing the battle
Posted by: Rick
Date: February 4, 2002 8:24 PM

Is this 5-HTP a prescription or an over the counter supplement?



Edited 2 time(s). Last edit at February 14, 2008 2:48 AM by Dr. Kennedy.

RE: Losing the battle
Posted by: Ron Kennedy, M.D.
Date: February 4, 2002 9:13 PM

It's over the counter. Also, plain Tryptophan will also work, but he dose needs to be 10x the 5-HPT dose, namely 500 to 2000 mg. per day.

RE: Losing the battle
Posted by: Rick
Date: February 5, 2002 9:09 PM

Dr Kennedy, As I start the 5-HTP will I possibly be losing even more weight? I am currently underweight.



Edited 1 time(s). Last edit at November 29, 2007 6:46 AM by Dr. Kennedy.

RE: Losing the battle
Posted by: Ron Kennedy, M.D.
Date: February 6, 2002 1:33 AM

I would not expect that as a side effect of 5-HTP.



This Thread has been closed

 




health healing information, physician medical library medical informaion, health, healing, advertising
(878 words)